MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140); Unspecified Eye / Vision Problem (4471); Eye Irritation (4803)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that after cataract surgery with intraocular lens (iol) implantation, he experienced positive dysphotopsia.He also experienced flickering light, sometimes he could see the lens with a bright side light and a dark room, worse indoors with side light, not as bad outside if sunny and pupils were dilated.The vision was worst indoors with ambient light or a room with lots of windows.Consumer also had dry eyes.His right eye developed a stye on the top and the bottom of the lid.The top stye was gone, the bottom was still there.He was not sure if that was related.Consumer reported that since surgeries, it felt like he was wearing hard contact lenses that need to be taken out for relief.He squinted a lot, which felt like it helped with the flickering.The consumer had discussed these concerns with his eye care provider, who advised to wait a year/or take drops to dilate eyes.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20425490
Report Number9612169-2024-01007
Device Sequence Number8735700
Product Code POE
UDI-Device Identifier00380652405652
UDI-Public(01)00380652405652(17)250404(11)211111(10)25307300
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.140
Device Lot Number25307300
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2024
Initial Report FDA Received Date10/11/2024
Date Device Manufactured11/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale